Florida, 2008Lightning Strike in Florida, July 6, 2008
July 6, 2008 · NWS MFL · 1 event in 1 county or zone
Two people were struck by lightning while on the beach.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two people were struck by lightning while on the beach.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 6, 1:17 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 6, 1:17 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
217 PM EDT SUN JUL 6 2008
.SHORT TERM...TONIGHT THROUGH MONDAY...UPPER TROUGH/LOW OVER ERN
U.S. WILL STILL INFLUENCE THE LOCAL WEATHER CONDITIONS. THE ONLY
CHANGE MAY BE A SLIGHT SHIFT OF THE CONVECTION TO MAINLY OVR
INLAND AREAS DUE TO A DEEPENING OF THE EASTERLIES AS THE DEEP
LAYER ATLANTIC RIDGE BEGINS TO MOVE NORTHWARD AS IT BUILDS WEST
THROUGH NRN FLORIDA. STILL, SCT TO LIKELY POPS ARE EXPECTED
THROUGH THIS PERIOD.
&&
.LONG TERM...TUESDAY THROUGH SUNDAY...FINALLY, A SIGNIFICANT
CHANGE IN THE WX CONDITIONS ACROSS MAINLAND SOUTH FLORIDA. AS THE
DEEP LAYER RIDGE BUILDS WESTWARD NORTH OF THE LOCAL AREA, NOT ONLY
THE CONVECTIVE PATTERN WILL CHANGE, BUT ALSO DRIER AIR WILL BE
ADVECTED OVER S. FL AND A SLIGHT INCREASE IN M/U SUBSIDENCE IS
EXPECTED. YET, DIURNAL HEATING AND LOCAL SEA/LAKE BREEZES COULD
COMBINE TO INDUCE THE DEVELOPMENT OF AFTERNOON SHWRS/TSTMS. WL
EXPECT THEM TO CONCENTRATE MAINLY OVER WEST COAST/WRN INTERIOR
WITH LESS COVERAGE OVER ERN AREAS.
.MARINE...LIGHT TO MODERATE E TO SE WINDS WILL CONTINUE THROUGH
THE END OF THE WEEK WITH SEAS AOB 4 FEET.
&&
.FIRE WEATHER...RH SHOULD REMAIN WELL ABOVE CRITICAL VALUES
THROUGH THE ENTIRE FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 77 88 78 89 / 40 60 40 30
FORT LAUDERDALE 77 88 79 89 / 40 60 40 30
MIAMI 78 88 79 90 / 40 60 40 30
NAPLES 73 90 74 91 / 40 60 40 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
SHORT TERM/LONG TERM/MARINE/FIRE...47/RGH
AVIATION...30/KOB
Hazardous weather outlook, Jul 6, 1:32 PM EST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
232 PM EDT SUN JUL 6 2008
FLZ063-066>075-168-172>174-070630-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
227 PM EDT SUN JUL 6 2008
...NUMEROUS THUNDERSTORMS THIS AFTERNOON WITH HEAVY RAINFALL POSSIBLE...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED THE REST OF
THIS AFTERNOON AND EVENING, MAINLY OVER INTERIOR AND WEST, WITH THE
BIGGEST THREATS BEING FREQUENT LIGHTNING, LOCALLY HEAVY RAINFALL,
AND GUSTY WINDS TO 40 OR 50 MPH.
WIND: WIND GUSTS OF 40 TO NEAR 50 MPH WILL BE POSSIBLE WITH THE
STRONGEST THUNDERSTORMS THIS AFTERNOON AND EVENING.
FLOODING: A MOIST AND UNSTABLE AIRMASS REMAINS ACROSS SOUTH
FLORIDA THIS AFTERNOON. THIS WILL LEAD TO LOCALLY HEAVY RAINFALL AND THE
POSSIBILITY OF MINOR FLOODING IN POORLY DRAINED LOCATIONS,
ESPECIALLY WEST COAST AND WESTERN INTERIOR.
RIP CURRENTS: SOUTHEAST WINDS AT 10 TO 15 MPH WILL PRODUCE A
SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST THIS
AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR EACH DAY
THROUGH THE FORECAST PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED, HOWEVER SPOTTERS ARE
ENCOURAGED TO REPORT ANY HIGH WIND GUSTS, OR FLOODING.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 6, 1:26 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
226 PM EDT SUN JUL 6 2008
FLZ063-066-061900-
HENDRY FL-GLADES FL-
226 PM EDT SUN JUL 6 2008
...STRONG THUNDERSTORMS AFFECTING EASTERN GLADES AND HENDRY
COUNTIES...
AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKEPORT TO 8 MILES
SOUTH OF CLEWISTON...MOVING NORTH AT 12 MPH.
THESE STORMS WILL AFFECT...
LAKEPORT...
CLEWISTON...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2703 8113 2694 8106 2692 8108 2693 8110
2691 8110 2689 8111 2688 8109 2685 8109
2682 8104 2682 8097 2670 8088 2653 8091
2695 8125
TIME...MOT...LOC 1826Z 172DEG 10KT 2693 8112 2664 8092
KOBSpecial weather statement, Jul 6, 2:18 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
318 PM EDT SUN JUL 6 2008
FLZ063-066-069-070-061945-
HENDRY FL-GLADES FL-COASTAL COLLIER COUNTY FL-
INLAND COLLIER COUNTY FL-
318 PM EDT SUN JUL 6 2008
...STRONG THUNDERSTORMS AFFECTING WESTERN COLLIER...HENDRY...AND
GLADES COUNTIES...
AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS AFFECTING THE WESTERN PORTIONS OF
COLLIER...HENDRY...AND GLADES COUNTIES. THE STRONGEST STORMS WAS
LOCATED NEAR BIG CORKSCREW ISLAND...AND WAS MOVING NORTHWEST AT
AROUND 10 MPH.
THESE STORMS WILL AFFECT...
BIG CORKSCREW ISLAND...
FELDA...
IMMOKALEE...
LA BELLE...
MUSE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2633 8182 2632 8166 2642 8166 2643 8157
2696 8156 2697 8133 2636 8132 2622 8148
2621 8182
TIME...MOT...LOC 1915Z 122DEG 8KT 2634 8151
70/DDSpecial weather statement, Jul 6, 2:18 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
318 PM EDT SUN JUL 6 2008
FLZ063-066-069-070-061945-
HENDRY FL-GLADES FL-COASTAL COLLIER COUNTY FL-
INLAND COLLIER COUNTY FL-
318 PM EDT SUN JUL 6 2008
...STRONG THUNDERSTORMS AFFECTING WESTERN COLLIER...HENDRY...AND
GLADES COUNTIES...
AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS AFFECTING THE WESTERN PORTIONS OF
COLLIER...HENDRY...AND GLADES COUNTIES. THE STRONGEST STORM WAS
LOCATED NEAR BIG CORKSCREW ISLAND...AND WAS MOVING NORTHWEST AT
AROUND 10 MPH.
THESE STORMS WILL AFFECT...
BIG CORKSCREW ISLAND...
FELDA...
IMMOKALEE...
LA BELLE...
MUSE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2633 8182 2632 8166 2642 8166 2643 8157
2696 8156 2697 8133 2636 8132 2622 8148
2621 8182
TIME...MOT...LOC 1915Z 122DEG 8KT 2634 8151
70/DDLightning, Miami-Dade
- When
- July 6, 3:00 PM EST
- Where
- Miami-Dade County, 1.78 mi SSE of Miami Heliport
- Injuries
- 2 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 25.745, -80.173
Two beachgoers were struck by lightning while on Hobie Beach during Sunday afternoon.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Georgia, July 6, 20081 death · 2 injured · 1.75 in hail · 3 events
- Lightning Strike in Virginia, July 6, 20081 death · 1 event
- Hail and Damaging Winds in Georgia, July 6, 2008$403,000 · 1 in hail · 7 events
- Hail and Damaging Winds in South Carolina, July 6, 2008$200,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Florida, July 6, 2008$155,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in North Carolina, July 6, 2008$150,000 · 1 in hail · 11 events
- Flash Flooding and Flood in West Virginia, July 6, 2008$175,000 · 5 events
- Flash Flood in West Virginia, July 6, 2008$100,000 · 1 event
- Flash Flooding and Flood in South Dakota, July 6 to 7, 2008$60,000 · 3 events
- Flash Flood and Heavy Rain in Iowa, July 6, 2008$50,000 · 2 events
- Tornado and Flash Flooding in Iowa, July 6, 20082 injured · $5,000 · EF0 · 12 events
- Hail and Damaging Winds in Mississippi, July 6, 2008$32,000 · 66 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125881.